Michigan, 2008Winter Weather in Michigan, December 14, 2008
December 14, 2008 · NWS MQT · 4 events in 4 counties and zones
rain and some freezing rain to portions of Upper Michigan on the 14th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system advancing from the central Plains brought a mix of snow...rain and some freezing rain to portions of Upper Michigan on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 13, 11:30 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 13, 11:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1230 AM EST SUN DEC 14 2008
UPDATED FOR THE 06Z TAF ISSUANCE
.SYNOPSIS...
ATTN IS SQUARELY ON STRONG SHORTWAVE OVR PACIFIC NW INTO NRN ROCKY
MOUNTAINS. 12HR HEIGHT FALLS OVR 200M SPREADING OUT AHEAD OF THE
WAVE AND A 150+KT JET STREAK AT H3 IS DIGGING ALONG WRN PERIFERY OF
THE TROUGH. AS JET/HEIGHT FALLS MOVE INTO THE PLAINS THIS EVENING
SFC TROUGH OVR THE ROCKIES WILL STRENGTHEN INTO A 990MB SFC LOW.
THIS LOW LIFTS ACROSS WRN UPR MI ON SUNDAY...BRINGING A MIXED BAG OF
RAIN/FREEZING RAIN/SNOW TO UPR MI. EXPECTED TRACK OF SFC LOW FAVORS
PCPN IN FAR WRN TIER OF CWA TO REMAIN SNOW THROUGH THE EVENT.
&&
.SHORT TERM (TONIGHT AND SUNDAY)...
WARM AND MOIST SOUTHERLY FLOW CONTINUES ACROSS UPR LAKES. WARM FRONT
AT THE SFC HAS NOT QUITE MADE IT INTO UPR MI...BUT ITS CLOSE. SFC
TEMPS HAVE ALREADY CRACKED FREEZING MARK ALONG LK MICHIGAN...BUT ARE
STILL IN THE MID 20S OVR WRN AND CNTRL CWA. WARMING ALOFT WILL BRING
MIXED PCPN ISSUE INTO FCST LATER TONIGHT AND MORE SO ON SUNDAY. FOR
TONIGHT...MULTIPLE WAVES OF ISENTROPIC LIFT SHOULD ALLOW FOR PERIODS
OF LGT SNOW ACROSS CWA. EXCEPTION IS DOWNWIND OF LK MICHIGAN AS
NAM/LOCAL WRF SHOW TEMPS IN LOWEST 1KFT WARMING ABOVE FREEZING
INLAND AFT 06Z. DESPITE WARMING...GROUND TEMPS STILL REMAIN
COLD...AND THE RAIN IS ARRIVING DURING THE NIGHT. SO...THOUGHT IT
WOULD BE GOOD TO HAVE A MENTION OF FZRA OVR THE ECNTRL INTERIOR.
ELSEWHERE...SOUNDINGS INDICATE STEADIER PCPN TAPERS OFF AFT 06Z BUT
THERE IS STILL MOISTURE IN LOW-LEVELS WITH LIFT IN THE MOIST LAYER.
MENTION OF FZDZ SEEMS APPROPRIATE.
LATER TONIGHT TOWARD DAYBREAK ON SUN...WAVE OF DEEPER MOISTURE/PCPN
CURRENTLY OVR NRN IL MAKES ITS WAY INTO SRN CWA. PCPN IS SUPPORTED
BY ISENTROPIC LIFT ON 295K SFC (H8-H7) AS A RESULT OF CONTINUAL WARM
AIR ADVECTION. MIXING RATIOS FLIRT WITH 4G/KG BUT PERIOD OF LIFT
MOST LIKELY ENDS UP LESS THAN 6 HR IN DURATION. SOUNDINGS OVR WRN
HALF OF CWA SHOW A BRIEF PERIOD OF MODERATE SNOW (1-3 OR PERHAPS
2-4) INTO LATE MORNING...WHILE MORE OF A RAIN/SNOW MIX WITH
LINGERING FZRA IN THE INTERIOR PERSISTS IN THE EAST. HEAVIER PCPN
WILL BE OVR THE WRN CWA CLOSER TO THE INCOMING HEIGHT FALLS AND
SHARPENING INVERTED SFC TROUGH TIED TO THE SHORTWAVE TROUGH/LOW
PRESSURE SYSTEM LIFTING ACROSS THE CNTRL PLAINS.
SOUNDINGS OVR CNTRL CWA INDICATE 900MB-850MB WARM LAYER...WITH TEMPS
UP TO +2C...AFFECTING THE AREA AS SFC LOW REACHES JUST SW OF UPR MI
BY 00Z MON. DO EXPECT MOST AREAS EAST OF THE INVERTED TROUGH TO HAVE
A COMPLETE CHANGE TO RAIN BUT THROUGH EARLY AFTN THE INTERIOR WHERE
GROUND TEMPS ARE STILL BLO FREEZING COULD SEE SOME FZRA.
GOING ADVY FOR FAR WRN CWA LOOKS GOOD. PTYPE ON SUNDAY SHOULD REMAIN
MOSTLY SNOW WITH ACCUMS UP TO 5 INCHES DURING THE DAY. ALSO...WENT
AHEAD AND ISSUED WINTER WEATHER ADVY FOR AREAS TO THE EAST OF THE
GOING ADVY...BASICALLY THROUGH BARAGA AND IRON COUNTIES. IN THOSE
AREAS...EXPECT THE SNOW IN THE MORNING TO CHANGE TO FZRA AND
EVENTUALLY RAIN IN THE AFTN. DID NOT ISSUE THE ADVY FARTHER TO THE
EAST AS PCPN AMOUNTS ARE NOT TOO SIGNIFICANT.
.LONG TERM (SUN NIGHT THROUGH NEXT SATURDAY)...
PERIOD BEGINS WITH BROAD UPPER TROUGH OVER WRN CONUS AND STRONG SFC
LOW TRACKING INTO UPPER MI. PATH OF THE LOW HAS CONTINUED TO BE
CONSISTENT AND TRAVELING NE FROM WATERSMEET AT 00Z MON AND OVER ERN
LK SUP AT 06Z. INTENSITY OF THE LOW HAS COME INTO AGREEMENT...WITH
IT PASSING ACROSS UPPER MI AROUND 993MB. COLD AIR WILL QUICKLY MOVE
OVER THE AREA FROM W TO E ON SUN NIGHT...WITH -20C DROP AT H850 OVER
THE W BETWEEN 00Z AND 12Z MON. THIS WILL CREATE A QUICK TRANSITION
FROM RAIN TO SNOW ACROSS THE AREA. EXPECT PCPN THROUGH THE NIGHT
OVER THE WRN CWA...AS COLD AIR WRAPS AROUND THE LOW AND LK INFLUENCE
KICKS IN. ONLY HAVE A COUPLE OF INCHES OF ACCUMULATION OVERNIGHT IN
THE WRN TIER OF COUNTIES...DUE TO LIMITED QPF AS MOISTURE WRAPS
AROUND AND THE STRONGER WINDS BREAKING UP THE LARGER SNOWFLAKES AS
THEY COME DOWN. ADDED BLOWING SNOW OVER THE WRN CWA ALONG LK SUP
AFTER 06Z MON AND THROUGH 00Z TUES...AS STRONG WINDS COME OFF THE
LAKE AND 6HR PRESS RISE/FALL COUPLET MOVES THROUGH. FOR THE CNTRL
AND ERN CWA...MIGHT BE A PERIOD OF MIX PCPN AS DRY SLOT AND
SUBSIDENCE MOVES IN BEHIND THE COLD FRONT...BUT EXPECT MOST OF THE
PCPN TO BE DONE AT THAT TIME. DID LOWER POPS BEHIND THE FRONT OVER
THE S CNTRL CWA DUE TO PREVIOUSLY MENTIONED REASONS. END TIME FOR
THE ADVISORIES OVER THE WRN TIER OF COUNTIES SEEMS REASONABLE WITH
THE WINDS...BLOWING SNOW...AND SNOW FOR MON. TEMPS WILL STRUGGLE TO
RISE ON MON...WITH H850 TEMPS FALLING BETWEEN -28 TO -25 OVER THE W
AND LOW -20S OVER THE E BY THE AFTN. EXPECT THE HIGHS FOR THE DAY TO
BE AROUND DAYBREAK AND THEN DROP THROUGH THE DAY. THIS IS ALSO SHOWN
ON MAV/MET GUIDANCE AND ATTEMPTED TO FOLLOW FOR HOURLY TEMPS.
EXPECT LES TO CONTINUE ON MON NIGHT...WITH ONLY LIGHT ACCUMULATIONS
IN LOCATIONS FAVORED BY A WNW WIND. WINDS WINDS WILL BEGIN TO BACK
TO THE SW ON TUES AND PUSH THE LES BANDS OVER LK SUP. MON NIGHT
TEMPS SHOULD BE VERY COLD OVER INTERIOR W PART OF CWA. WITH LITTLE
TEMP RESPONSE ON MON AND COLD TEMPS ALOFT...EXPECT AREAS THAT CLEAR
OUT IN THE INTERIOR W AREA OF CWA TO DROP INTO THE TEENS BELOW ZERO.
KEPT TEMPS TUES COLD...IN THE TEENS...AS H850 TEMPS ARE STILL AROUND
-20 WEST TO -16 EAST...BEFORE WINDS BEGIN TO TURN TO THE SW AND
INCREASE DURING THE AFTN.
WAVE MOVING THROUGH UPPER RIDGE OVER WRN CAN AND AK COMPRESSES
TROUGH OVER WRN CONUS ON TUES. THIS WAVE WILL MOVE THROUGH THE UPPER
GREAT LKS ON TUES NIGHT AND EARLY WED...AND MERGE WITH WAVE COMING
OUT OF THE TROUGH OVER WRN CONUS. SOME DIFFERENCES IN THE HANDLING
OF THESE WAVES AND ASSOCIATED SFC FEATURES AT THIS TIME. GEM/ECMWF
SHOW A BROAD/WEAK AREA OF LOW PRESS DEVELOPING WITH THE WAVES OVER
THE GREAT LKS...WHILE THE GFS DEVELOPS A SLIGHTLY STRONGER AND
CLOSED OFF LOW TRACKING THROUGH THE OHIO VALLEY REGION. HAVE BUMPED
UP CHANCES ACROSS THE CWA FOR TUES NIGHT AND WED...SINCE MOST MODELS
SHOWING AT LEAST SOME PCPN AS THE WAVES MOVE THROUGH. JUST EXPECT A
COUPLE INCHES OF SNOW...AS THERE IS LITTLE MOISTURE TO DRAW
FROM...PWAT VALUES AROUND 0.2...AND DGZ NEAR THE SFC WITH H850 TEMPS
AROUND -18C. BEHIND THE WAVES...WEAK W TO NW WINDS ARE EXPECTED AS
ANOTHER HIGH MOVES OVER THE NRN PLAINS WED AND THURS. WITH H850
TEMPS REMAINING STEADY...EXPECT SOME LES TO DEVELOP ON WED AND THEN
GRADUALLY SHIFT OVER LK SUP ON THURS...AS WINDS BACK TO THE SW. ONLY
LIGHT ACCUMULATIONS EXPECTED DUE TO SIMILAR FEATURES MENTIONED
ABOVE. GFS/ECMWF ARE HINTING AT ANOTHER WAVE/LOW COMING OUT OF THE
WRN CONUS TROUGH FOR THURS NIGHT THROUGH FRI AND HAVE EXPANDED
CHANCE POPS ACROSS THE AREA TO ACCOUNT FOR THIS. TEMPS FOR THE
EXTENDED PERIOD WILL BE WELL BELOW NORMAL THROUGH THE FIRST HALF OF
THE WORK WEEK...BEFORE GRADUALLY MODERATING TO SLIGHTLY BELOW NORMAL
VALUES BY THE WEEKEND.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
IFR CONDITIONS...IN TERMS OF VSBY AND CIGS...CONTINUE AT CMX AND SAW
OVERNIGHT AS WARMER/MOIST SOUTHWEST FLOW FLOWS OVER THE TOP OF
SHALLOW COOL LAYER AT THE SFC. EXPECT A MIX OF LGT SNOW/SNOW
GRAINS/FZDZ. VSBY WILL REMAIN LOW THOUGH DUE TO THE INCREASED LOW
LEVEL MOISTURE. PERIOD OF HEAVIER SNOW...VSBY LIFR OR VLIFR IS
POSSIBLE ON SUNDAY AT BOTH SITES. CONDITIONS WILL NOT CHANGE MUCH
AND WILL REMAIN LIFR WITH LOW CIGS AND VIS AT BOTH SITES. RAIN WILL
MOVE INTO SAW SUN MORNING.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
A LOW PRESSURE SYSTEM MOVING OUT OF LEE OF THE ROCKIES WILL TRAVEL
NE THROUGH THE PLAINS ON SUNDAY AND THEN ACROSS LAKE SUPERIOR ON
SUNDAY NIGHT. THIS WILL PRODUCE INCREASING SOUTHERLY WINDS OVER
EASTERN LAKE SUPERIOR AND NORTHEASTERLY WINDS OVER WESTERN LAKE
SUPERIOR TONIGHT. AS THE LOW MOVES INTO MN AND WI ON SUN...NORTHEAST
GALES TO 45 KNOTS ARE EXPECTED OVER THE WESTERN HALF OF LAKE
SUPERIOR. WINDS WILL TURN TO THE NORTHWEST SUNDAY NIGHT AND
MONDAY...AS THE LOW MOVES INTO CANADA. NORTHWEST WINDS ARE EXPECTED
TO DIMINISH MONDAY EVENING AND REMAIN BELOW 25 KNOTS THROUGH FRIDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 11 PM EST /10 PM CST/ THIS EVENING
TO 7 PM EST /6 PM CST/ MONDAY FOR MIZ001>003-009.
WINTER WEATHER ADVISORY FROM 4 AM EST /3 AM CST/ TO 4 PM EST /3
PM CST/ SUNDAY FOR MIZ004-010-084.
LAKE SUPERIOR...
GALE WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT FOR
LSZ266-267.
GALE WARNING FROM 7 AM EST /6 AM CST/ SUNDAY TO 1 AM EST
/MIDNIGHT CST/ MONDAY FOR LSZ162.
GALE WARNING FROM 7 AM SUNDAY TO 7 PM EST MONDAY FOR LSZ264.
GALE WARNING FROM 7 AM SUNDAY TO 1 PM EST MONDAY FOR LSZ263.
LAKE MICHIGAN...
GALE WARNING UNTIL 1 PM EST MONDAY FOR LMZ248-250.
GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR
LMZ221.
&&
SHORT TERM...JLA
LONG TERM...SRF
AVIATION...GM
MARINE...SRFHazardous weather outlook, Dec 13, 3:18 PM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EST SAT DEC 13 2008
MIZ001>004-009-010-084-142130-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-
SOUTHERN HOUGHTON-
418 PM EST SAT DEC 13 2008 /318 PM CST SAT DEC 13 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SNOW WILL INCREASE IN COVERAGE AND INTENSITY FROM LATE THIS
EVENING ON. THE SNOW MAY BE MIXED WITH WITH FREEZING DRIZZLE AT
TIMES. PLEASE VIEW THE LATEST WINTER WEATHER ADVISORY FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW MAY MIX WITH FREEZING RAIN OR RAIN SUNDAY...BEFORE CHANGING
BACK TO ALL SNOW SUNDAY NIGHT. MODERATE SNOW ACCUMULATION IS
POSSIBLE. AREAS OF BLOWING SNOW ARE EXPECTED NEAR LAKE SUPERIOR
SUNDAY NIGHT AND MONDAY...CREATING NEAR WHITEOUT CONDITIONS.
PLEASE VIEW THE LATEST WINTER WEATHER ADVISORY FOR FURTHER
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS WOULD BE GREATLY APPRECIATED THIS EVENING THROUGH
MONDAY.
MIZ005>007-011>014-085-142130-
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
418 PM EST SAT DEC 13 2008 /318 PM CST SAT DEC 13 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE OVER CENTRAL UPPER
MICHIGAN OVERNIGHT. A MIX OF SNOW...FREEZING RAIN...AND RAIN IS
EXPECTED OVER EASTERN UPPER MICHIGAN OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A POTENTIAL FOR A MIXTURE OF WET SNOW...RAIN...AND
FREEZING RAIN OVER EASTERN AND CENTRAL UPPER MICHIGAN SUNDAY
MORNING...BEFORE CHANGING TO ALL RAIN DURING THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SNOW OR FREEZING PRECIPITATION REPORTS WOULD BE GREATLY
APPRECIATED THIS EVENING THROUGH MONDAY.
LSZ162-240>251-263>267-142130-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
418 PM EST SAT DEC 13 2008 /318 PM CST SAT DEC 13 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NORTHEAST GALES TO 45 KNOTS ARE POSSIBLE OVER WESTERN LAKE
SUPERIOR SUNDAY AND SUNDAY NIGHT. WEST TO NORTHWEST GALES TO 40
KNOTS ARE POSSIBLE OVER MUCH OF LAKE SUPERIOR MONDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-142130-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
418 PM EST SAT DEC 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
FREQUENT SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED
TONIGHT...MAINLY AWAY FROM THE BAY OF GREEN BAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED SUNDAY AND SUNDAY
EVENING...MAINLY AWAY FROM THE BAY OF GREEN BAY. WEST GALES TO 35
KNOTS ARE EXPECTED SUNDAY NIGHT AND MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
SRF
In the hours before
Special weather statement, Dec 13, 10:43 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1143 PM EST SAT DEC 13 2008
MIZ005-011-141100-
MARQUETTE-DICKINSON-
INCLUDING THE CITIES OF...MARQUETTE...IRON MOUNTAIN
1143 PM EST SAT DEC 13 2008 /1043 PM CST SAT DEC 13 2008/
...PATCHY FREEZING DRIZZLE WILL CONTINUE OVERNIGHT...
PATCHY FREEZING DRIZZLE IS EXPECTED TO FALL WITH THE SNOW WHICH
WILL CAUSE SOME SLIPPERY ROADS AS TEMPERATURES REMAIN AT OR BELOW
FREEZING OVERNIGHT. IF TRAVELLING OVERNIGHT...BE PREPARED FOR
RAPIDLY CHANGING ROAD CONDITIONS AND USE CAUTION WHEN DRIVING.
MICHELS
Winter Weather, Gogebic
- When
- December 14, 2:00 AM CST to 2:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
A spotter five miles northwest of Wakefield estimated four to six inches of snow in 12 hours. Some freezing rain was also reported.
Winter Weather, Baraga
- When
- December 14, 5:00 AM EST to 5:00 PM EST
- Where
- Baraga forecast zone
- Reported by
- Newspaper
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
A sloppy mix of wet snow and rain contributed to very slippery highways across the county on the 14th. One car slid into a guardrail on Highway 41. The observer in Watton reported two inches of wet snow in 12 hours.
Winter Weather, Marquette
- When
- December 14, 5:00 AM EST to 7:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
The Marquette National Weather Service in Negaunee Township measured over 4.5 inches of wet snow in 14 hours. The mix of rain and snow contributed to slippery highways and a few minor accidents throughout the county on the 14th. The poor weather conditions also forced airlines to cancel flights in and out of K.I. Sawyer International Airport.
Winter Weather, Northern Houghton
- When
- December 14, 8:00 AM EST to 8:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
A wintry mix of wet snow...rain and freezing rain contributed to very slippery driving conditions in the hills of Houghton/Hancock as reported by WLUC-TV in Marquette.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, December 14, 20081 death · 3 events
- Avalanche in Utah, December 14, 20081 death · 1 event
- High Wind in New Mexico, December 14, 2008$70,000 · 62 kt wind · 2 events
- Extreme Cold and Cold in Nebraska, December 14 to 15, 200837 events
- Extreme Cold in North Dakota, December 14 to 15, 200836 events
- High Wind in Texas, December 14, 2008$25,000 · 58 kt wind · 7 events
- Extreme Cold in South Dakota, December 14 to 15, 200826 events
- Blizzard and Winter Weather in South Dakota, December 14, 200824 events
- Blizzard and Winter Storm in Minnesota, December 14 to 15, 200824 events
- Extreme Cold in Nebraska, December 14 to 15, 200820 events
- Blizzard and Winter Storm in Michigan, December 14 to 16, 200816 events
- Cold in Wisconsin, December 14 to 16, 200813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145294, 146083, 146085, 146086.